Alert archive / Tennessee / Flash Flood Warnings in 2001

Flash Flood Warning 12, NWS Morristown, TN

August 4, 2001Greene County, Washington County, Tennessee

NWS Morristown, TN issued this flash flood warning at Aug 4, 2001, 2:36 AM EDT for Greene County, Washington County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2001, 2:36 AM EDT (06:36 UTC)
Expired
Aug 4, 2001, 5:30 AM EDT
In force
3 hr
Issued by
NWS Morristown, TN
Area
Whole counties

Counties Greene County, TN, Washington County, TN

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.6 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2001-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2001-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1542 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMRX 040636
FFWMRX
TNC059-179-040930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
236 AM EDT SAT AUG 4 2001

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GREENE COUNTY IN EAST TENNESSEE
  WASHINGTON COUNTY IN EAST TENNESSEE

* UNTIL 530 AM EDT

* AT 235 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SHOWERS WITH MODERATE TO HEAVY RAIN MOVING SOUTHEAST ACROSS GREENE 
  AND WASHINGTON COUNTIES. RAINFALL AMOUNTS IN EXCESS OF TWO INCHES
  HAVE ALREADY FALLEN OVER PORTIONS OF THESE COUNTIES...AND
  ADDITIONAL RAIN WILL FALL OVER THE NEXT ONE TO TWO HOURS.

* LOCATIONS IN THE WARNING INCLUDE...
  LIBERTY...CAMP CREEK...TUSCULUM...CHUCKY...LIMESTONE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUNcD TO ESCAPE FLOOD WATERS.

$$

LAT...LON 3641 8252 3628 8299 3602 8276 3628 8236

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 9:06 PM EDT, 5 hours 30 minutes earlier.

Area forecast discussion, Aug 3, 9:06 PM EDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
906 PM EDT FRI AUG 3 2001

NO UPDATES PLANNED THIS EVENING.  SURFACE FRONT ACROSS CENTRAL KY
SHOULD CONTINUE SINKING SOUTH TONIGHT.  AT THIS TIME...RADAR NOT
SHOWING WIDESPREAD ACTIVITY AHEAD OF IT...BUT STILL PRETTY GOOD
LIFT...AND INSTABILITY...SO THINK 80 POPS OVER MOST OF THE CWA
STILL LOOKS GOOD.  WILL ALSO LEAVE HEAVY RAIN WORDING WITH PW'S
NEARING 2 INCHES. TEMPERATURUES APPEAR ON TRACK.

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

GH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 5:27 PM EDTFlash Flood WarningMRXGreene, Washington4 hr

Nearby

Flash Flood Warnings in Tennessee, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.